EconPapers    
Economics at your fingertips  
 

A Zero-inflated Poisson Model of Migration Frequency

Alok Bohara and Randall G. Krieg
Additional contact information
Randall G. Krieg: Department of Economics University of Northern Iowa Cedar Falls IA 50614 USA

International Regional Science Review, 1996, vol. 19, issue 3, 211-222

Abstract: This paper shows that the frequency of migration can be best modeled by a zero-inflated Poisson process, because it takes into account the overwhelming presence of zeros (nonmigrants) in the data. A failure to do so can cause the coefficients to be biased and also result in poor prediction. The major finding is that by using a zero-inflated process, the performance of the model in predicting migration behavior is substantially improved. In addition, frequent movers tend to be white, nonunionized, and tend to have fewer children, less stable marriages, and more frequent occupational changes.

Date: 1996
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/016001769601900302 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sae:inrsre:v:19:y:1996:i:3:p:211-222

DOI: 10.1177/016001769601900302

Access Statistics for this article

More articles in International Regional Science Review
Bibliographic data for series maintained by SAGE Publications ().

 
Page updated 2025-03-19
Handle: RePEc:sae:inrsre:v:19:y:1996:i:3:p:211-222